Alert archive / North Carolina / Flash Flood Warnings in 2019

Flash Flood Warning 8, NWS Raleigh, NC

June 8, 2019Cumberland County, North Carolina

NWS Raleigh, NC issued this flash flood warning at Jun 8, 2019, 5:33 PM EDT for Cumberland County, North Carolina. It was in force for 75 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 8, 2019, 5:33 PM EDT (21:33 UTC)
Expired
Jun 8, 2019, 6:48 PM EDT
In force
75 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
None

County Cumberland County, NC

The radar

The Raleigh/Durham radar (KRAX), 75 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 8, 5:45 PM EDTFLASH FLOOD1 Se Fayetteville, NCRAY AVE NEAR MASON ST. CLOSED DUE TO FLOODING ALONG CROSS CREEK. WATER RECEDING AS OF 6 PM BUT ROAD REMAINS CLOSED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.6 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2019-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 343 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2019-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
343 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
632 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

086 
WGUS52 KRAH 082133
FFWRAH
NCC051-090030-
/O.NEW.KRAH.FF.W.0008.190608T2133Z-190609T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
533 PM EDT Sat Jun 8 2019

The National Weather Service in Raleigh has issued a

* Flash Flood Warning for...
  Northwestern Cumberland County in central North Carolina...

* Until 830 PM EDT
  
* At 532 PM EDT, Doppler radar indicated a thunderstorm producing
  heavy rain across the warned area. Up to two inches of rain have
  already fallen. Flash flooding is expected to begin shortly.

* Some locations that will experience flooding include...
  Fayetteville, Fort Bragg, Pope AFB, Hope Mills, Spring Lake,
  Eastover, Wade, Linden, Vander and Bonnie Doone.

Additional rainfall amounts of one to three inches are possible in
the warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Excessive runoff from the heavy rain will cause flash flooding of
creeks and streams, roads, low lying and poor drainage areas. Do not
drive your vehicle into areas where water covers the road. Many roads
and intersections in the area will quickly flood. When encountering
flooded roads, turn around, don't drown.

&&

LAT...LON 3499 7905 3504 7909 3509 7909 3513 7911
      3519 7910 3523 7888 3525 7884 3526 7873
      3509 7867 3504 7866 3497 7904

$$

77
1 follow-up statement
324 
WGUS72 KRAH 082248
FFSRAH

Flash Flood Statement
National Weather Service Raleigh NC
648 PM EDT Sat Jun 8 2019

NCC051-082257-
/O.CAN.KRAH.FF.W.0008.000000T0000Z-190609T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cumberland NC-
648 PM EDT Sat Jun 8 2019

...THE FLASH FLOOD WARNING FOR NORTHWESTERN CUMBERLAND COUNTY IS
CANCELLED...

The heavy rain has ended. Flood waters have receded. Flooding is no
longer expected to pose a threat. Please continue to heed any
remaining road closures.

LAT...LON 3499 7905 3504 7909 3509 7909 3513 7911
      3519 7910 3523 7888 3525 7884 3526 7873
      3509 7867 3504 7866 3497 7904

$$

77

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jun 8, 3:00 PM EDT, 2 hours 33 minutes earlier.

Area forecast discussion, Jun 8, 3:00 PM EDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
National Weather Service Raleigh NC
300 PM EDT Sat Jun 8 2019

.SYNOPSIS...
A stalled sfc front draped west-to-east across the Carolinas will
interact with a very moist and slightly unstable atmosphere to
support periods of showers and thunderstorms with heavy rain through
early next week. The potential for multiple days of moderate
to heavy rainfall will result in an increased threat for flash
flooding.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 240 PM Saturday...

...FLASH FLOOD WATCH IN EFFECT UNTIL SUNDAY EVENING...

A couple of boundaries across the area are setting up to be the
focus for afternoon convection. The first is a differential heating
boundary very evident on satellite with considerable cloudiness
across the northern tier of the CWA associated with earlier and
overnight convection. South and west of this area, much more
clearing has occurred with agitated cumulus and some showers and
thunderstorms breaking out along a line from Fayetteville
northwestward to Burlington. Storms along this line, particular the
southern part in Cumberland County are attempting to propagate
against the mean upper flow and training is more likely along this
line. A second boundary is evident across upstate SC and is oriented
southwest to northeast along the I-85 corridor and convection is
currently underway here as well but this activity is moving
northwestward with a forward speed unlikely to cause major flooding
at this point. Antecedent conditions are primed however,
particularly along and north of the I-40 corridor and this will need
to be monitored as well.

Stepping back to a wider view, the big feature remains a low
pressure system over the Tennessee Valley with several shortwaves
extending out around the system. The next of these, associated with
a 500 mb vort max is moving across the GA/SC state line right now
and moving northeastward. This feature is expected to make it into
the CWA late this evening and into the early morning hours on
Sunday. This will likely create another round of heavy rain for the
western Piedmont but there is some uncertainty of how far eastward
it will spread with a line from Fayetteville to Raleigh a likely
cutoff. With this in mind, have extended the flash flood watch in
time to 00z Monday and in area southward to include Anson, Stanly
and Montgomery counties. Localized flash flooding will be possible
in areas that have had a lot of rain thus far and/or where training
of storms is expected. With all of these storms, severe is fairly
unlikely with a lack of shear and only moderate instability, which
will keep flash flooding as the primary threat through the forecast
period.

With some areas across the Triad breaking out, temperatures have
been a bit of a challenge with higher temperatures than expected in
this area. Therefore expect low to mid 80s across much of the
forecast area with mid 70s across areas north of Raleigh where
convection has remained in progress. Lows tonight will not have a
chance to dip much with upper 60s to low 70s expected.

&&

.SHORT TERM /SUNDAY AND SUNDAY NIGHT/...
As of 300 PM Saturday...

More of the same. The surface front will hold across the region,
extending across southern NC to low pressure just off the N Outer
Banks Sun morning, as the mid level low/trough extending from the W
Ohio Valley down through KY/TN/AL/GA drifts ever so slowly ENE
through Sun night. The feed of deep moisture persists, with bouts of
generally weak dynamic forcing for ascent and marginal MLCAPE acting
on very high PW at or above 2", so high pops will be continued.
Given the weak steering flow and deep warm layer, slow-moving
clusters of heavy showers/storms could produce additional flooding
concerns. Expect highs in the mid 70s to lower 80s, with lows in the
upper 60s to lower 70s. -GIH

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
As of 140 PM Saturday...

With brief exceptions, generally wet/humid weather will persist over
central NC through Thu, followed by dry weather Fri/Sat.

Mon/Mon night: The baggy and slow-moving southern stream trough
eases eastward to extend over the western/central Carolinas through
Mon night, as the potent northern stream shortwave trough swings
across the NW Great Lakes/S Ontario. The latter wave, along with
cool dense high pressure building into the Ohio Valley, will help
propel the cold front eastward into and through much of central NC
through Mon night. The warm moist conveyor belt and anomalously high
PW ahead of the front will necessitate high pops areawide Mon,
shifting into just E sections Mon night with pops dropping off in
the NW overnight. As the most dense air should remain blocked W of
the mountains during this time, the ECMWF's slower front (between
Hwy 1 and I-95 by 12z Tue, as opposed to the NAM/GFS's position over
the NC coast) seems more reasonable so will not drop off temps much
in the SE CWA. Highs 76-80 NW and 80-84 SE. Lows 67-72.

Tue/Tue night: The front is expected to settle just to our SE and S
as the cool surface high crosses the central Appalachians and wedges
southward into central NC. While clouds should remain abundant,
mainly across the SE, we should see a relative lull in the high
precip chances, particularly over our NW, as the high PWs are
shunted to our SE. But low pressure forming along the front over the
FL Panhandle and SW GA late Tue will help draw the deeper low level
Atlantic moisture back NW into our S and E sections by Tue night,
and a longwave trough digging through the Upper Midwest will result
in a resumption of SW mid level flow, drawing in upper level
moisture as well. After a short NW-to-SE downturn in pops Tue, and
highs in the upper 70s/lower 80s, will start to edge them back up S
to N Tue night.

Wed-Thu: The front will continue to kick back NW Wed. The SW GA
surface low will ride NE along this frontal zone Wed, as the cool
surface high pushing off the New England coast wedging SW into NW
NC. Tough to say how far west the surface front will get, given that
the SW mid level flow over NC, ahead of the digging trough down
along the Miss Valley, will be roughly parallel to the surface
front. But it's a good bet that the front will not quite reach our
NW sections, keeping them in much below temps Wed with rain-cooled
stable air locked in place. Will have categorical pops Wed, and
expect highs in the NW Piedmont of only 65-70. The surface low
should then push to our NE, leaving the frontal zone sitting over
the western Carolinas through Thu, as the longwave trough shifts E
to over E NOAM. Will need lingering morning rain chances, but the
veering mid level flow to WSW should bring in a drying trend as mild
high pressure starts to build in from the west.

Fri-Sat: The trough axis will push to our NE, leaving a largely flat
and weak mid level flow over our region as surface high pressure
passes overhead. Will have dry weather and warming temps back closer
to normal. -GIH

&&

.AVIATION /18Z SATURDAY THROUGH WEDNESDAY/...
As of 125 PM Saturday...

24 Hour TAF Period: Afternoon convection followed by another
shortwave from the southwest will be the primary concern for much of
the TAF period. Heavy rain and thunderstorms are likely this
afternoon at all TAF sites with the possible exception of KRWI that
may remain dry for much of the afternoon. Later this evening and
into the overnight hours the aforementioned shortwave will progress
into the area affecting the Triad terminals and KFAY between 6-12Z
with heavier showers and thunderstorms expected.

Most locations can expect pockets of VFR/MVFR conditions this
afternoon and then decreasing to IFR/LIFR after sunset tonight
through sunrise. Ceilings will be the primary driver of conditions
with less than 1000 foot expected in most locations. Visibilities
could also drop to MVFR and in some cases IFR/LIFR levels in
heavier showers and thunderstorms.

Winds will be out of the east or northeast for much of the period
before gaining a southerly component on Sunday afternoon. expect
sustained winds of 5-10 kts with little to no gusting.

Long Term: Wet conditions continue over the next 5 days as several
shortwaves associated with a stationary low pressure system over the
Deep South will continue to bring showers and thunderstorms to the
area, leading to the probability of several extended periods of sub-
VFR conditions.

&&

.HYDROLOGY...

A very bi-modal distribution of precipitation across the CWA during
the past 24 hours with amounts of 3-6 inches of rain common along
the I-40 and I-85 corridors and potentially much higher amounts
already observed in localized areas that have received training
storms including portions of northern Wake and southern Franklin
counties. This has led to several instances of flash flooding, water
rescues, and road closures in the Youngsville and Rolesville areas.
While training storms in this area look to be coming to an end,
these communities need to remain vigilant to not drive across
flooded roadways.

The antecedent conditions discussed above and continued shortwaves
ejecting over the area from a low pressure system over the Deep
South over the next 5 days are expected to bring as much as 5-7
inches of rain over the western Piedmont and 3-5 inches for the
eastern two thirds of the forecast area. Some areas will experience
localized flash flooding as training storms will remain possible. As
a result we have extended the flash flood watch until 00z on Monday
and it now includes all of the western Piedmont.

A lagging effect of the precipitation will be rises on the main stem
rivers. River flood warnings may be necessary over the coming days
as rainwater works its way from the smaller creeks and tributaries
into the larger rivers.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through Sunday evening for NCZ021-022-038-039-073-
074-083.

&&

SYNOPSIS...WSS/CBL
NEAR TERM...Ellis
SHORT TERM...Hartfield
LONG TERM...Hartfield
AVIATION...Ellis
HYDROLOGY...Ellis
Hazardous weather outlook, Jun 8, 11:21 AM EDT, 6 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
1121 AM EDT Sat Jun 8 2019

NCZ021-022-038-039-073-074-083-091530-
Forsyth-Guilford-Davidson-Randolph-Stanly-Montgomery-Anson-
1121 AM EDT Sat Jun 8 2019

...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

A slow-moving upper level system interacting with a stationary
frontal zone across the region will bring wet and unsettled weather
through early next week. The potential for multiple days of moderate
to heavy rainfall will result in an increased threat for flash
flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ007>011-023>028-040>043-075>078-084>086-088-089-091530-
Person-Granville-Vance-Warren-Halifax-Alamance-Orange-Durham-
Franklin-Nash-Edgecombe-Chatham-Wake-Johnston-Wilson-Moore-Lee-
Harnett-Wayne-Richmond-Scotland-Hoke-Cumberland-Sampson-
1121 AM EDT Sat Jun 8 2019

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This afternoon and tonight.

Locally heavy rain and thunderstorms may lead to
some minor flooding of low-lying or poor drainage areas or localized
flash flooding in areas that receive training thunderstorms.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

A slow-moving upper level system interacting with a stationary
frontal zone across the region will bring wet and unsettled weather
through early next week. The potential for multiple days of moderate
to heavy rainfall will result in an increased threat for flash
flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jun 8, 2:13 PM EDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
213 PM EDT SAT JUN 8 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     FLASH FLOOD      3 ESE ROLESVILLE        35.90N 78.41W
06/08/2019                   WAKE               NC   PUBLIC

            SOCIAL MEDIA PICTURES REPORTED ROADWAY
            COLLAPSED ON MITCHELL MILL ROAD IN ZEBULON,
            NC.

&&

CC
Local storm report, Jun 8, 2:30 PM EDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
230 PM EDT SAT JUN 8 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     HEAVY RAIN       5 SSW ROLESVILLE        35.87N 78.50W
06/08/2019  M4.63 INCH       WAKE               NC   TRAINED SPOTTER

            SKYWARN SPOTTER REPORTED 4.63 INCHES OF RAIN
            BETWEEN THE TIMES OF 12:30PM-2:20PM.

&&

CC
Local storm report, Jun 8, 2:42 PM EDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
242 PM EDT SAT JUN 8 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     FLASH FLOOD      3 E ROLESVILLE          35.92N 78.40W
06/08/2019                   WAKE               NC   COCORAHS

            7.30 INCHES FELL WITHIN 4 HOURS. FARM DAM
            OVER WASHED FIRST TIME EVER. FOOTBRIDGE OVER
            SPILL WAY WASHED AWAY.

&&

CC
Special weather statement, Jun 8, 4:08 PM EDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Raleigh NC
408 PM EDT Sat Jun 8 2019

NCZ039-040-075-076-082100-
Lee NC-Chatham NC-Randolph NC-Moore NC-
408 PM EDT Sat Jun 8 2019

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN MOORE...
SOUTHEASTERN RANDOLPH...WESTERN LEE AND SOUTHWESTERN CHATHAM COUNTIES
UNTIL 500 PM EDT...

At 407 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from near Goldston to 9 miles
west of Carthage. Movement was northwest at 10 mph.

Wind gusts up to 40 mph will be possible with these storms.

Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with these storms.

Locations impacted include...
Sanford, Carthage, Goldston, Seagrove, Robbins, Lemon Springs, Gum
Springs, Harpers Crossroads, Highfalls and Eagle Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.

Cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3573 7936 3556 7919 3536 7919 3522 7963
      3542 7975 3551 7977 3551 7980 3558 7984
TIME...MOT...LOC 2007Z 148DEG 9KT 3552 7934 3536 7959

77
Special weather statement, Jun 8, 4:30 PM EDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Raleigh NC
430 PM EDT Sat Jun 8 2019

NCZ089-082130-
Sampson NC-
430 PM EDT Sat Jun 8 2019

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN SAMPSON COUNTY
UNTIL 530 PM EDT...

At 429 PM EDT, Doppler radar was tracking a strong thunderstorm near
Clinton, moving northwest at 10 mph.

Wind gusts up to 40 mph will be possible with this storm.

Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with this storm.

Locations impacted include...
Clinton, Newton Grove, Salemburg and Spivey's Corner.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3513 7864 3516 7863 3517 7864 3517 7863
      3520 7864 3520 7863 3522 7863 3528 7857
      3529 7852 3526 7849 3526 7841 3527 7837
      3505 7826 3496 7847
TIME...MOT...LOC 2029Z 148DEG 8KT 3506 7841

77
Special weather statement, Jun 8, 5:02 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Raleigh NC
502 PM EDT Sat Jun 8 2019

NCZ077-086-088-082200-
Hoke NC-Harnett NC-Cumberland NC-
502 PM EDT Sat Jun 8 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN HARNETT...
CUMBERLAND AND NORTHEASTERN HOKE COUNTIES UNTIL 600 PM EDT...

At 501 PM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from 8 miles south of Godwin to
8 miles southwest of Fayetteville. Movement was north at 10 mph.

Wind gusts up to 40 mph will be possible with these storms.

Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with these storms.

Locations impacted include...
Fayetteville, Fort Bragg, Godwin, Pope AFB, Hope Mills, Spring Lake,
Erwin, Eastover, Wade and Falcon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3520 7925 3521 7923 3520 7921 3519 7918
      3517 7914 3518 7913 3517 7910 3520 7910
      3521 7915 3523 7915 3538 7870 3513 7864
      3512 7865 3512 7864 3509 7867 3505 7866
      3493 7899 3495 7904 3490 7910
TIME...MOT...LOC 2101Z 162DEG 10KT 3510 7873 3499 7901

77

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 9:31 PM EDTFlash Flood WatchRAHAnson, Davidson, Forsyth, Guilford, Montgomery, Randolph and 1 more45 hr
Jun 7, 10:07 PM EDTAreal Flood AdvisoryRAHDavidson, Guilford, Randolph3 hr
Jun 7, 10:41 PM EDTFlash Flood WarningRAHDavidson, Forsyth, Guilford, Randolph4 hr
Jun 8, 2:46 AM EDTFlash Flood WarningRAHDavidson, Forsyth, Guilford, Randolph89 min
Jun 8, 5:17 AM EDTAreal Flood AdvisoryRAHDavidson, Forsyth, Guilford, Randolph3 hr
Jun 8, 7:17 AM EDTAreal Flood WarningRAHDavidson6 hr
Jun 8, 8:41 AM EDTAreal Flood AdvisoryRAHDurham, Franklin, Granville, Vance, Wake2 hr
Jun 8, 8:57 AM EDTAreal Flood AdvisoryRAHWayne2 hr
Jun 8, 10:45 AM EDTAreal Flood AdvisoryRAHGuilford3 hr
Jun 8, 10:52 AM EDTAreal Flood AdvisoryRAHFranklin, Vance, Wake, Warren113 min
Jun 8, 11:16 AM EDTFlash Flood WarningRAHFranklin, Wake4 hr
Jun 8, 1:44 PM EDTAreal Flood AdvisoryRAHForsyth3 hr
Jun 8, 2:06 PM EDTAreal Flood AdvisoryRAHWake98 min
Jun 8, 2:32 PM EDTAreal Flood AdvisoryRAHCumberland, Hoke, Moore3 hr
Jun 8, 4:08 PM EDTSpecial Weather StatementRAHMoore52 min
Jun 8, 4:30 PM EDTSpecial Weather StatementRAHSampson60 min
Jun 8, 5:02 PM EDTSpecial Weather StatementRAHCumberland58 min
Jun 8, 5:59 PM EDTSpecial Weather StatementRAHLee61 min

Nearby

Flash Flood Warnings in North Carolina, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.